Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 40, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2018, 7:29 PM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 7:29 PM MDT (01:29 UTC)
- Expired
- May 10, 2018, 8:15 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:40 PM MDT | HAIL 1.75 | 7 S Paxton, NE | |
| May 10, 7:58 PM MDT | TORNADO | 7 N Wallace, NE | PUBLIC REPORT OF A LANDSPOUT TORNADO. |
| May 10, 8:24 PM MDT | TSTM WND GST 40 | Sutherland, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:59 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted.
889
WUUS53 KLBF 110129
SVRLBF
NEC101-111-135-110215-
/O.NEW.KLBF.SV.W.0040.180511T0129Z-180511T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
829 PM CDT THU MAY 10 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Perkins County in southwestern Nebraska...
Southeastern Keith County in southwestern Nebraska...
Northwestern Lincoln County in southwestern Nebraska...
* Until 915 PM CDT/815 PM MDT/
* At 829 PM CDT/729 PM MDT/, a severe thunderstorm was located 7
miles south of Paxton, or 17 miles southeast of Ogallala, moving
east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Sutherland, Hershey, Paxton, Sutherland Reservoir State Recreation
Area, Sarben, Coker, O'Fallons and Nevens.
This includes Interstate 80 in Nebraska between mile markers 139 and
169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4094 10150 4119 10150 4128 10092 4087 10091
TIME...MOT...LOC 0129Z 266DEG 21KT 4103 10140
HAIL...1.50IN
WIND...60MPH
$$
Taylor3 follow-up statements
055
WWUS53 KLBF 110145
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
845 PM CDT THU MAY 10 2018
NEC101-111-135-110215-
/O.CON.KLBF.SV.W.0040.000000T0000Z-180511T0215Z/
Perkins NE-Keith NE-Lincoln NE-
845 PM CDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM
CDT/815 PM MDT/ FOR NORTHEASTERN PERKINS...SOUTHEASTERN KEITH AND
NORTHWESTERN LINCOLN COUNTIES...
At 845 PM CDT/745 PM MDT/, a severe thunderstorm was located 7 miles
southeast of Paxton, or 24 miles east of Ogallala, moving east at 25
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Sutherland, Hershey, Paxton, Sutherland Reservoir State Recreation
Area, Sarben, Coker and O'Fallons.
This includes Interstate 80 in Nebraska between mile markers 144 and
169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4094 10140 4120 10140 4128 10092 4087 10091
TIME...MOT...LOC 0145Z 266DEG 21KT 4104 10128
HAIL...1.75IN
WIND...60MPH
$$
Taylor376
WWUS53 KLBF 110202
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
902 PM CDT THU MAY 10 2018
NEC101-135-110212-
/O.CAN.KLBF.SV.W.0040.000000T0000Z-180511T0215Z/
Perkins NE-Keith NE-
902 PM CDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERKINS AND
SOUTHEASTERN KEITH COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 300 AM CDT for
southwestern Nebraska.
LAT...LON 4098 10117 4118 10117 4128 10092 4087 10091
TIME...MOT...LOC 0202Z 274DEG 31KT 4101 10103
$$
NEC111-110215-
/O.CON.KLBF.SV.W.0040.000000T0000Z-180511T0215Z/
Lincoln NE-
902 PM CDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
At 902 PM CDT, a severe thunderstorm was located 8 miles southeast of
Sutherland Reservoir State Recreation Area, or 15 miles southwest of
North Platte, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sutherland, Hershey, Sutherland Reservoir State Recreation Area,
Coker and O'Fallons.
This includes Interstate 80 in Nebraska between mile markers 156 and
169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4098 10117 4118 10117 4128 10092 4087 10091
TIME...MOT...LOC 0202Z 274DEG 31KT 4101 10103
HAIL...1.00IN
WIND...60MPH
$$
Taylor173
WWUS53 KLBF 110208 RRA
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
908 PM CDT THU MAY 10 2018
NEC111-110218-
/O.EXP.KLBF.SV.W.0040.000000T0000Z-180511T0215Z/
Lincoln NE-
908 PM CDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY
WILL EXPIRE AT 915 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 300 AM CDT for
southwestern Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4098 10117 4118 10117 4128 10092 4087 10091
TIME...MOT...LOC 0208Z 266DEG 21KT 4101 10099
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:08 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 10, 6:08 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 708 PM CDT Thu May 10 2018 .SHORT TERM...(This evening through Friday) Issued at 334 PM CDT Thu May 10 2018 Models continue to agree that thunderstorms will congeal into an MCS across the Sandhills into southwest NE early this evening, and then track eastward across north central and central Nebraska mid to late evening. Surface low pressure will be located across northeast CO. early this evening, with a warm front extending east from the low across west central and southwest Nebraska. This is the area where low level moisture will be maximized with SFC dew points near 60F. This is also the area of best instability and strongest shear. Large hail and wind damage seem most likely in these areas as the storms move through. In addition there is a small chance that an isolated tornado may form, especially right near the warm front where LCL levels may be lower due to the local higher moisture content. .LONG TERM...(Friday night through Thursday) Issued at 334 PM CDT Thu May 10 2018 Unsettled weather will continue Friday into Saturday. A large upper level low pressure system will remain established across the western CONUS. We'll be on the eastern fringes, with a chance for showers through Saturday. NAM does continue to indicate some instability in the mid levels Friday night, and will include thunder during this time. Otherwise the surface front will be well to the south in KS, with an overcast stratus cloud deck and cool temperatures locked in our area both Friday and Saturday. By Sunday, expected some improvement as the upper level low weakens across the Rockies. Breaks in the clouds should allow highs to reach the mid and upper 60s. The upper trough will reload and deepen next week across the western U.S. This will continue southwest flow aloft across the central plains. A stationary front will meander north and south during this time, separating warm, humid Gulf air to the south and cooler drier Canadian air to the north. This, with the upper trough locate d to the west, should yield a good set up for at least scattered thunderstorms at times. Highs mostly will be in the mid to upper 70s, with perhaps some lower 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 644 PM CDT Thu May 10 2018 Numerous thunderstorms developing across the eastern Panhandle into the far western Sandhills. Storms are expected to continue through the evening hours with movement east-northeast; storms are anticipated to congeal and transition to clusters/line this evening as well. Storms are expected to exit out of the local forecast area during the small hours. Meanwhile, ceilings are expected to deteriorate to low-end MVFR (less than 2 kft) to IFR overnight with sub-VFR conditions continuing tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...ET
Hazardous weather outlook, May 10, 7:14 PM MDT, 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 814 PM CDT Thu May 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-120115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 814 PM CDT Thu May 10 2018 /714 PM MDT Thu May 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered to numerous strong to severe thunderstorms capable of damaging winds, locally heavy rainfall, and hail are possible this evening into the early small hours across most of western and north central Nebraska, outside the eastern Panhandle. A Severe Thunderstorm Watch is in effect. Damaging winds and locally heavy rainfall are the primary threats, however, large hail cannot be ruled out through the early evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible at times Friday through Wednesday. The risk of organized severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor/ET
In the hours before
Local storm report, May 10, 6:55 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 17 N ASHBY 42.27N 101.93W
05/10/2018 M1.75 INCH CHERRY NE PUBLIC
&&
JGOMEZLocal storm report, May 10, 7:00 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL LEWELLEN 41.33N 102.14W
05/10/2018 E1.50 INCH GARDEN NE PUBLIC
&&
JGOMEZLocal storm report, May 10, 7:06 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM LIGHTNING 3 E OGALLALA 41.13N 101.66W
05/10/2018 KEITH NE TRAINED SPOTTER
LIGHTNING STRIKE KNOCKED POWER OUT.
&&
JGOMEZLocal storm report, May 10, 7:08 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 8 N ARTHUR 41.69N 101.69W
05/10/2018 M1.00 INCH ARTHUR NE PUBLIC
&&
SJACOBSLocal storm report, May 10, 7:26 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 8 S MULLEN 41.93N 101.04W
05/10/2018 E70 MPH HOOKER NE PUBLIC
&&
SJACOBSLocal storm report, May 10, 7:28 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 NE LEWELLEN 41.34N 102.13W
05/10/2018 M2.00 INCH GARDEN NE PUBLIC
TIME ESTIMATED FROM RADAR
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 6:09 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| May 10, 6:11 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 10, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 48 min |
| May 10, 6:42 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 48 min |
| May 10, 6:50 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 10, 6:58 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 47 min |
| May 10, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| May 10, 7:16 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 44 min |
| May 10, 7:42 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 48 min |
| May 10, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Logan, McPherson, Thomas | 43 min |
| May 10, 8:12 PM MDT | Special Weather Statement | LBF | Lincoln | 48 min |
| May 10, 8:25 PM MDT | Areal Flood Advisory | LBF | Perkins | 3 hr |
| May 10, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 47 min |
| May 10, 8:37 PM MDT | Special Weather Statement | LBF | Lincoln | 53 min |
| May 10, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| May 10, 8:57 PM MDT | Special Weather Statement | LBF | Custer | 48 min |
| May 10, 9:05 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln | 55 min |
| May 10, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| May 10, 9:13 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 62 min |
| May 10, 9:20 PM MDT | Areal Flood Advisory | LBF | Lincoln, Perkins | 3 hr |
| May 10, 9:44 PM MDT | Areal Flood Advisory | LBF | Keith | 3 hr |
| May 10, 9:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| May 10, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| May 10, 10:25 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 50 min |
| May 10, 10:30 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 10:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| May 10, 11:12 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| May 10, 11:41 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 49 min |
| May 10, 11:53 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 52 min |
| May 11, 12:44 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| May 11, 1:27 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 48 min |
| May 11, 2:12 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 63 min |
| May 11, 3:05 AM MDT | Special Weather Statement | LBF | Hooker | 55 min |
| May 11, 3:36 AM MDT | Special Weather Statement | LBF | Grant | 39 min |
| May 11, 3:58 AM MDT | Special Weather Statement | LBF | Hooker | 47 min |
| May 11, 4:14 AM MDT | Special Weather Statement | LBF | Grant | 46 min |
| May 11, 4:18 AM MDT | Special Weather Statement | LBF | Thomas | 27 min |
| May 11, 4:50 AM MDT | Special Weather Statement | LBF | Thomas | 40 min |
| May 11, 4:56 AM MDT | Special Weather Statement | LBF | Cherry | 49 min |
| May 11, 5:53 AM MDT | Special Weather Statement | LBF | Brown | 52 min |
| May 11, 6:55 AM MDT | Special Weather Statement | LBF | Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.